Derivation of the Landau–Pekar equations in a many-body mean-field limit

Leopold NK, Mitrouskas DJ, Seiringer R. 2021. Derivation of the Landau–Pekar equations in a many-body mean-field limit. Archive for Rational Mechanics and Analysis. 240, 383–417.

Download
OA 2021_ArchRationalMechAnal_Leopold.pdf 558.01 KB

Journal Article | Published | English

Scopus indexed
Department
Abstract
We consider the Fröhlich Hamiltonian in a mean-field limit where many bosonic particles weakly couple to the quantized phonon field. For large particle numbers and a suitably small coupling, we show that the dynamics of the system is approximately described by the Landau–Pekar equations. These describe a Bose–Einstein condensate interacting with a classical polarization field, whose dynamics is effected by the condensate, i.e., the back-reaction of the phonons that are created by the particles during the time evolution is of leading order.
Publishing Year
Date Published
2021-02-26
Journal Title
Archive for Rational Mechanics and Analysis
Acknowledgement
Financial support by the European Research Council (ERC) under the European Union’s Horizon 2020 research and innovation programme (Grant Agreement No 694227; N.L and R.S.), the SNSF Eccellenza Project PCEFP2 181153 (N.L) and the Deutsche Forschungsgemeinschaft (DFG) through the Research TrainingGroup 1838: Spectral Theory and Dynamics of Quantum Systems (D.M.) is gratefully acknowledged. N.L. gratefully acknowledges support from the NCCRSwissMAP and would like to thank Simone Rademacher and Benjamin Schlein for interesting discussions about the time-evolution of the polaron at strong coupling. D.M. thanks Marcel Griesemer and Andreas Wünsch for extensive discussions about the Fröhlich polaron.
Volume
240
Page
383-417
ISSN
eISSN
IST-REx-ID

Cite this

Leopold NK, Mitrouskas DJ, Seiringer R. Derivation of the Landau–Pekar equations in a many-body mean-field limit. Archive for Rational Mechanics and Analysis. 2021;240:383-417. doi:10.1007/s00205-021-01616-9
Leopold, N. K., Mitrouskas, D. J., & Seiringer, R. (2021). Derivation of the Landau–Pekar equations in a many-body mean-field limit. Archive for Rational Mechanics and Analysis. Springer Nature. https://doi.org/10.1007/s00205-021-01616-9
Leopold, Nikolai K, David Johannes Mitrouskas, and Robert Seiringer. “Derivation of the Landau–Pekar Equations in a Many-Body Mean-Field Limit.” Archive for Rational Mechanics and Analysis. Springer Nature, 2021. https://doi.org/10.1007/s00205-021-01616-9.
N. K. Leopold, D. J. Mitrouskas, and R. Seiringer, “Derivation of the Landau–Pekar equations in a many-body mean-field limit,” Archive for Rational Mechanics and Analysis, vol. 240. Springer Nature, pp. 383–417, 2021.
Leopold NK, Mitrouskas DJ, Seiringer R. 2021. Derivation of the Landau–Pekar equations in a many-body mean-field limit. Archive for Rational Mechanics and Analysis. 240, 383–417.
Leopold, Nikolai K., et al. “Derivation of the Landau–Pekar Equations in a Many-Body Mean-Field Limit.” Archive for Rational Mechanics and Analysis, vol. 240, Springer Nature, 2021, pp. 383–417, doi:10.1007/s00205-021-01616-9.
All files available under the following license(s):
Creative Commons Attribution 4.0 International Public License (CC-BY 4.0):
Main File(s)
Access Level
OA Open Access
Date Uploaded
2021-03-22
MD5 Checksum
23449e44dc5132501a5c86e70638800f


Export

Marked Publications

Open Data IST Research Explorer

Sources

arXiv 2001.03993

Search this title in

Google Scholar